Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2011, 1:30 PM EDT for Mecosta County, Montcalm County, Michigan. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 1:30 PM EDT (17:30 UTC)
- Expired
- Jul 18, 2011, 2:01 PM EDT
- In force
- 31 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mecosta County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 62 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:30 PM EDT | HAIL 0.7 | Lakeview, MI | ALSO REPORTED GUSTY WINDS |
| Jul 18, 1:36 PM EDT | TSTM WND DMG | Six Lakes, MI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
139
WUUS53 KGRR 181730
SVRGRR
MIC107-117-181830-
/O.NEW.KGRR.SV.W.0089.110718T1730Z-110718T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
130 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MECOSTA COUNTY IN CENTRAL MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 230 PM EDT
* AT 127 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF MORLEY..AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDMORE... STANTON... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... AMBLE... CRYSTAL...
ENTRICAN... VESTABURG... SIX LAKES...
MCBRIDE... SHERIDAN... CARSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4312 8484 4312 8514 4329 8531 4329 8532
4341 8545 4359 8528 4355 8509 4347 8508
4346 8485 4329 8484 4329 8483
TIME...MOT...LOC 1730Z 300DEG 31KT 4342 8523
WIND...HAIL 60MPH 1.00IN
$$
DUKE2 follow-up statements
566
WWUS53 KGRR 181747
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
147 PM EDT MON JUL 18 2011
MIC107-181756-
/O.CAN.KGRR.SV.W.0089.000000T0000Z-110718T1830Z/
MECOSTA MI-
147 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MECOSTA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THUS...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN
MECOSTA COUNTY HAS BEEN CANCELLED.
LAT...LON 4312 8484 4312 8514 4330 8532 4347 8530
4346 8485 4329 8484 4328 8483
TIME...MOT...LOC 1746Z 300DEG 31KT 4335 8507
$$
MIC117-181830-
/O.CON.KGRR.SV.W.0089.000000T0000Z-110718T1830Z/
MONTCALM MI-
147 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM
COUNTY UNTIL 230 PM EDT...
AT 141 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS MOVING THROUGH
MONTCALM COUNTY. THIS STORM WAS LOCATED NEAR EDMORE...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EDMORE... STANTON... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... CRYSTAL... ENTRICAN...
VESTABURG... SIX LAKES... MCBRIDE...
SHERIDAN... CARSON CITY... LAKEVIEW...
LAT...LON 4312 8484 4312 8514 4330 8532 4347 8530
4346 8485 4329 8484 4328 8483
TIME...MOT...LOC 1746Z 300DEG 31KT 4335 8507
WIND...HAIL 60MPH 1.00IN
$$105
WWUS53 KGRR 181801
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
201 PM EDT MON JUL 18 2011
MIC117-181811-
/O.CAN.KGRR.SV.W.0089.000000T0000Z-110718T1830Z/
MONTCALM MI-
201 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THUS...THE SEVERE
THUNDERSTORM WARNING FOR MONTCALM COUNTY HAS BEEN CANCELLED.
LAT...LON 4312 8484 4312 8514 4330 8532 4347 8530
4346 8485 4329 8484 4328 8483
TIME...MOT...LOC 1801Z 300DEG 31KT 4328 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:45 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 18, 12:45 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 PM EDT MON JUL 18 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(404 AM EDT MON JUL 18 2011)
SUMMER HEAT AND HUMIDITY WILL PERSIST FOR MOST OF THIS WEEK WITH
HIGHS NEAR OR IN THE 90S. A FRONT WILL LINGER OVER THE AREA TODAY
AND PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED. THESE STORMS
SHOULD COME TO AN END BY LATE TONIGHT OR EARLY TUESDAY MORNING.
SOME AREAS NORTH OF INTERSTATE 96 MAY SEE ANOTHER THUNDERSTORM LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING...OTHERWISE THE MIDDLE OF THE
WEEK WILL BE DRY...VERY HOT AND HUMID.
&&
.SHORT TERM...(1152 AM EDT MON JUL 18 2011)
(THIS AFTERNOON)
OPTED TO ISSUE A HEAT ADVISORY FOR ABOUT THE SOUTHERN HALF OF THE
FORECAST THROUGH 800 PM TODAY. MAIN QUESTION MARK IN REGARD TO THE
ISSUANCE OF THE ADVISORY WAS THE CLOUD COVER PRESSING IN FROM THE
WEST THROUGH THE COURSE OF THE MORNING. DISCUSSED IT AT LENGTH HERE
AS WELL AS WITH OUR NEIGHBORING OFFICES. BOTTOM LINE... TOO CLOSE OF
A CALL NOT TO ISSUE THE HEADLINE DESPITE THE CLOUDS. A VERY FINE
LINE IN REGARD TO HEAT ADVISORIES WHEN CONVECTIVE COMPLEXES ARE IN
PLAY...EVEN A FEW HOURS IN ADVANCE LET ALONE A FEW DAYS.
HEAT INDEX VALUES OF 100 DEGREES PROMPT THE ISSUANCE OF AN ADVISORY
AND 100 HAS ALREADY BEEN REACHED AT IONIA...MASON...MARSHALL AND
CHARLOTTE. GRAND RAPIDS AND BATTLE CREEK STOOD WITHIN 2 DEGREES AND
1 DEGREE OF 100 RESPECTIVELY AT 1100AM. ENOUGH FILTERED SUNSHINE
SHOULD OCCUR OVER AT LEAST THE NEXT COUPLE HOURS TO BOOST QUITE A
FEW SITES TO 100 DEGREE HEAT INDICES...ESPECIALLY WITH TROPICAL DEW
POINTS IN THE MIDDLE 70S.
NEXT QUESTION IS CONVECTIVE TRENDS AND THREAT THIS AFTERNOON AND
EVENING. A SIGNIFICANT TRIGGER DOES NOT EXIST AND MAJOR SYNOPTIC
SUPPORT WILL NOT AID POTENTIAL CONVECTION EITHER. NEITHER OF THESE
MAY MATTER THOUGH AS SIGNIFICANT INSTABILITY IS BUILDING. SURFACE
BASES CAPE VALUES IN THE FORECAST AREA HAVE ALREADY ECLIPSED
3000J/KG WITH MIXED LAYER CAPE VALUES OVER 2000J/KG NOTED. A WEAK
FRONT WILL DROP SOUTH FROM NORTHERN LOWER MICHIGAN THIS
EVENING...BUT CONVECTIVE INITIATION WILL HAVE ALREADY OCCURRED BY
THIS TIME.
THE ITEMS THAT WE ARE FOCUSING ON ARE THE CONVECTION ALREADY
OCCURRING UPSTREAM IN WISCONSIN AND OVER LAKE MICHIGAN. THIS
CONVECTION WILL LIKELY FOCUS ADDITIONAL DEVELOPMENT INTO THE
AFTERNOON HOURS INTO OUR AREA. THIS MAY OCCUR FROM BOTH THE OUTFLOW
AS A TRIGGER AND FROM A MESOSCALE CONVECTIVE VORT THAT WILL LIKELY
DEVELOP AS IT WEAKENS FOR A SHORT TIME. ALSO...THE STORMS THAT
ROLLED SOUTH THROUGH OUR AREA OVERNIGHT MOST LIKELY LEFT AN OUTFLOW
BOUNDARY ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WHICH MAY
FUEL ADDITIONAL DEVELOPMENT THIS AFTERNOON. FINALLY RUC13 LOW LEVEL
JET PROGS AND 850MB MOISTURE TRANSPORT LOOK REALLY GOOD FOR
ADDITIONAL THUNDERSTORM INITIATION AND MAINTENANCE THIS AFTERNOON
AND EVENING. SO...WILL BE MONITORING TRENDS. SEVERE STORMS QUITE
POSSIBLE GIVEN GOOD SHEAR IN PLACE (30-40 KNOTS 0-6KM) AND BUILDING
STRONG INSTABILITY. MAIN THREATS BY FAR WILL BE DAMAGING WINDS AND
TORRENTIAL RAINS. PWAT VALUES ARE OFF THE CHART AND ANY OF THE
STRONGER STORMS WILL BE CAPABLE OF FLASH FLOODING.
&&
.LONG TERM...(404 AM EDT MON JUL 18 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)
OUR PRIMARY ISSUE IS THE EXPECTED HOT WEATHER THROUGH THE END OF
THIS WEEK. THERE IS THE CHANCE OF THUNDERSTORMS TOWARD THE WEEKEND
BUT AT THIS POINT THE ODDS ARE RATHER LOW.
THERE SEEMS TO BE TREND TOWARD LOWER HEIGHTS IN THE LATEST GFS/ECMWF
(18TH/00Z). THAT WOULD SUGGEST THE "RING OF FIRE" CONVECTION MAY BE
CLOSER TO SOUTHWEST LOWER MICHIGAN THROUGH THE WEEKEND. EVEN
SO...THE UPPER RIDGE AXIS IS DUE SOUTH OF MICHIGAN THURSDAY INTO
FRIDAY. THAT WOULD SUGGEST THOSE WOULD BE THE HOTTEST DAYS OF THIS
HEAT WAVE. BEYOND THAT... A CLOSED UPPER LOW OVER ALASKA TODAY WILL
SWING INTO THE TROUGH OFF THE WEST COAST WEDNESDAY AND THEN TRY TO
RIDE OVER THE TOP OF THE UPPER RIDGE BY SUNDAY. THAT WOULD BRING A
COLD FRONT THROUGH LATER SUNDAY AND END THE HEAT WAVE. AT THIS POINT
I WOULD NOT COUNT TO MUCH ON THAT TIMING.
IN THE DAY TO DAY ACTION....IT STILL LOOKS LIKE THE WARM FRONT WILL
PUSH EAST THROUGH THE AREA WEDNESDAY. THAT SHOULD LEAVE THURSDAY AND
MOSTLY SUNNY...HOT AND RATHER HUMID. A WEAK WAVE RIDING OVER THE
UPPER RIDGE BRINGS A WEAK FRONT INTO THE AREA LATER FRIDAY AND FRONT
STALLS NEAR MICHIGAN SO THE RISK OF SCATTERED THUNDERSTORMS EXISTS
THROUGH NEXT WEEKEND BUT GIVEN ALL THE UNCERTAINTY IN THIS I KEEP
THE POP RATHER LOW. WE WILL HAVE TO WATCH THE HEAT INDEX VALUES AS
WE MAY STILL NEED A HEAT ADVISORY OR HEAT WARMING MID TO LATE WEEK.
&&
.AVIATION...(1245 PM EDT MON JUL 18 2011)
A WEAK COLD FRONT DROPPING DOWN FROM THE NNW WILL TRIGGER THE
DEVELOPMENT OF SCATTERED SHOWERS AND TSTORMS THIS AFTERNOON. AT THIS
TIME THE ONLY STORMS ARE LOCATED NORTH OF KGRR BUT ADDITIONAL
DEVELOPMENT WILL OCCUR THIS AFTERNOON.
PRIMARILY VFR TO MVFR CONDITIONS ARE ANTICIPATED THIS AFTERNOON BUT
ANY TSTORMS THAT DEVELOP THIS AFTERNOON COULD BRING CONDITIONS
BRIEFLY DOWN TO IFR. BASED ON LOCAL AND REGIONAL RADAR TRENDS WE ARE
ONLY CARRYING SHOWERS OR STORMS IN THE VICINITY OF ALL THE TERMINALS
AT THIS TIME FROM MID TO LATE AFTERNOON... BUT THESE WILL BE UPDATED
ACCORDINGLY BASED ON RADAR TRENDS THRU THE AFTERNOON.
MAINLY VFR TO MVFR CONDITIONS ARE ANTICIPATED TONIGHT AND THERE IS
SOME POTENTIAL FOR LOW CLOUDS AND SOME LIGHT FOG TO DEVELOP BEHIND
THE FRONT OVERNIGHT WITH A VERY WARM AND HUMID AIRMASS STILL IN
PLACE BEHIND THE FRONT.
&&
.MARINE...(404 AM EDT MON JUL 18 2011)
HAZY CONDITIONS AND AREAS OF VERY LOW VISIBILITY WILL BE THE MAIN
THREAT ON THE LAKE IN THE SHORT TERM. THIS SHOULD BEGIN TO DEVELOP
EARLY THIS MORNING AND LINGER TONIGHT WITH DEW POINTS WELL INTO THE
70S. SOME IMPROVEMENT SHOULD OCCUR ON TUESDAY AS THE COLD FRONT
PASSES THROUGH WITH SLIGHTLY LOWER DEW POINTS BEHIND IT.
&&
.HYDROLOGY...(404 AM EDT MON JUL 18 2011)
PWAT VALUES WILL REMAIN VERY HIGH TODAY INTO TONIGHT...AROUND TWO
INCHES. WITH A FOCUSED FRONT AND LLJ...VERY HEAVY RAINS COULD OCCUR
JUST ABOUT ANYWHERE IN THE CWA. THIS THREAT APPEARS TO BE HIGHEST
THIS AFTERNOON INTO THE EVENING. RAINS LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY SHOULD BE MORE LOCALIZED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY THROUGH 800 PM KENT...IONIA AND CLINTON COUNTIES
SOUTHWARD.
LM...NONE.
&&
SYNOPSIS: JK
SHORT TERM: DUKE
LONG TERM: WDM
AVIATION: LAURENS
MARINE: JK
HYDROLOGY: JKHazardous weather outlook, Jul 18, 4:53 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 453 AM EDT MON JUL 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 453 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TO REDEVELOP THIS AFTERNOON AHEAD OF WEAK COLD FRONT THAT WILL CROSS THE AREA THIS EVENING. A FEW OF THESE STORMS COULD HAVE DAMAGING WINDS...TORRENTIAL RAIN...AND FREQUENT LIGHTNING. STORMS WILL MOVE EAST AROUND 40 MPH. THE HEAT AND HUMIDITY WILL REACH TO NEAR 100 DEGREES IN PARTS OF THE AREA INLAND FROM LAKE MICHIGAN DURING THE EARLY TO MID AFTERNOON. THIS WILL INCREASE THE RISK OF HEAT STROKES FOR ANYONE OUTSIDE OF A PROLONGED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD THROUGH THE COURSE OF THE THIS WEEK. HIGHS WILL LIKELY PUSH INTO THE 90S EACH DAY AWAY FROM LAKE MICHIGAN. THE WARMEST DAYS ARE EXPECTED TO BE WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY CREST THE 100 DEGREE MARK THIS WEEK...ESPECIALLY FROM WEDNESDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS ANOTHER FRONTAL SYSTEM GETS CLOSE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ844>849-190900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 453 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS THE THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON INTO THIS EVENING. IN THE STRONGER THUNDERSTORMS EXPECT INCREASED WAVE HEIGHTS...NEAR CONSTANT LIGHTING... AND STRONG GUSTY WINDS. AREA OF DENSE FOG ARE POSSIBLE AS VERY MOIST AIR MOVES OVER THE COOLER WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREA OF DENSE FOG ARE POSSIBLE THROUGH MOST OF THIS WEEK AS VERY MOIST AIR MOVES OVER THE COOLER WATERS OF LAKE MICHIGAN. THERE IS THE CHANCE OF MORE THUNDERSTORMS FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. WDM
In the hours before
Local storm report, Jul 18, 9:40 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 AM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 1 S SCOTTVILLE 43.94N 86.28W
07/18/2011 MASON MI DEPT OF HIGHWAYS
BETWEEN 6 AND 8 TREES WERE CLEANED UP OFF THE ROAD NEAR
U.S. 10 JUST SOUTH OF SCOTTVILLE. REPORT IS BOTH TIME AND
LOCATION ESTIMATED.
&&
HOVINGLocal storm report, Jul 18, 11:58 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 AM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM MARINE TSTM WIND 1 SSE BIG SABLE POINT 44.05N 86.51W
07/18/2011 M53.00 MPH MASON MI OFFICIAL NWS OBS
0100 AM TSTM WND DMG 1 S SCOTTVILLE 43.94N 86.28W
07/18/2011 MASON MI DEPT OF HIGHWAYS
BETWEEN 6 AND 8 TREES WERE CLEANED UP OFF THE ROAD NEAR
U.S. 10 JUST SOUTH OF SCOTTVILLE. REPORT IS BOTH TIME AND
LOCATION ESTIMATED.
0102 AM TSTM WND GST 1 SW LUDINGTON 43.95N 86.46W
07/18/2011 M39.00 MPH MASON MI BROADCAST MEDIA
JUST INSIDE THE LUDINGTON PIERHEAD. RELAYED BY MEDIA.
0103 AM TSTM WND GST SCOTTVILLE 43.95N 86.28W
07/18/2011 M33.00 MPH MASON MI BROADCAST MEDIA
RELAYED BY MEDIA.
0104 AM TSTM WND GST SSE PENTWATER 43.78N 86.43W
07/18/2011 M41.00 MPH OCEANA MI BROADCAST MEDIA
FROM PENTWATER FIRE DEPARTMENT. RELAYED BY MEDIA.
0105 AM TSTM WND DMG N LUDINGTON 43.96N 86.45W
07/18/2011 MASON MI 911 CALL CENTER
MASON COUNTY DISPATCH REPORTS A TREE DOWN AT NORTH
HARRISON STREET AND EAST FITCH STREET IN LUDINGTON. TIME
ESTIMATED BY RADAR.
0107 AM MARINE TSTM WIND NE PENTWATER 43.78N 86.43W
07/18/2011 E41.00 MPH OCEANA MI OFFICIAL NWS OBS
0107 AM MARINE TSTM WIND 1 E PENTWATER 43.78N 86.42W
07/18/2011 M41.00 MPH OCEANA MI OFFICIAL NWS OBS
0130 AM TSTM WND DMG E SHELBY 43.61N 86.36W
07/18/2011 OCEANA MI 911 CALL CENTER
OCEANA COUNTY DISPATCH REPORTS NUMEROUS TREES DOWN ON
POWER LINES IN THE CITY OF SHELBY. TIME ESTIMATED BY
RADAR.
0135 AM TSTM WND GST 3 NNE STONY LAKE 43.60N 86.48W
07/18/2011 E40.00 MPH OCEANA MI BROADCAST MEDIA
ESTIMATED WIND GUST 35-40 MPH IN BENONA TOWNSHIP. RELAYED
BY MEDIA.
0135 AM TSTM WND DMG SE FERRY 43.58N 86.22W
07/18/2011 OCEANA MI 911 CALL CENTER
OCEANA COUNTY DISPATCH REPORTS SEVERAL LARGE TREES
BLOCKING ROADS IN FERRY. TIME ESTIMATED BY RADAR.
0142 AM TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
07/18/2011 M37.00 MPH LMZ847 MI BROADCAST MEDIA
FROM WHITE RIVER LIGHT STATION. RELAYED BY MEDIA.
&&
HOVINGSpecial weather statement, Jul 18, 12:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT MON JUL 18 2011
MIZ037>039-043>045-181745-
LAKE-MASON-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
1226 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREESOIL TO
HESPERIA...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REED CITY... BIG RAPIDS... BALDWIN...
LEROY... BITELY... WHITE CLOUD...
FREESOIL... IRONS... LUTHER...
TUSTIN... HERSEY... HESPERIA...
WALKERVILLE... GOODWELL TWP... TROY TWP...
HOME TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4417 8601 4417 8543 4351 8527 4352 8617
4418 8628
TIME...MOT...LOC 1625Z 271DEG 26KT 4415 8618 4357 8594
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:35 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jul 18, 12:46 AM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 67 min |
| Jul 18, 12:57 AM EDT | Special Weather Statement | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola, Ottawa | 2 hr |
| Jul 18, 1:03 AM EDT | Special Marine Warning | GRR | 117 min | |
| Jul 18, 1:51 AM EDT | Special Weather Statement | GRR | Clare, Isabella | 69 min |
| Jul 18, 2:06 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Gratiot, Ionia, Kent, Montcalm | 114 min |
| Jul 18, 2:56 AM EDT | Special Marine Warning | GRR | 69 min | |
| Jul 18, 3:13 AM EDT | Special Weather Statement | GRR | Allegan, Kent, Ottawa | 2 hr |
| Jul 18, 3:55 AM EDT | Special Weather Statement | GRR | Allegan | 65 min |
| Jul 18, 10:59 AM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 9 hr |
| Jul 18, 12:26 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo | 79 min |
| Jul 18, 1:37 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 53 min |
| Jul 18, 2:24 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 66 min |
| Jul 18, 4:07 PM EDT | Excessive Heat Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
| Jul 18, 5:31 PM EDT | Special Weather Statement | GRR | Ingham | 59 min |
| Jul 18, 5:53 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.